Alert archive / Colorado / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 92, NWS Denver/Boulder, CO

July 31, 2012Arapahoe County, Elbert County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 31, 2012, 3:28 PM MDT for Arapahoe County, Elbert County, Colorado. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 31, 2012, 3:28 PM MDT (21:28 UTC)
Expired
Jul 31, 2012, 3:59 PM MDT
In force
31 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Arapahoe County, CO, Elbert County, CO

The radar

The Denver radar (KFTG), 57 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.5 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2012-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 26 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2012-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
26 J/kg
Mixed-layer CIN
-414 J/kg
Mixed-layer LCL
2225 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

668 
WUUS55 KBOU 312128
SVRBOU
COC005-039-312215-
/O.NEW.KBOU.SV.W.0092.120731T2128Z-120731T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
328 PM MDT TUE JUL 31 2012

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN ELBERT COUNTY IN EAST CENTRAL COLORADO
  EASTERN ARAPAHOE COUNTY IN NORTHEAST COLORADO

* UNTIL 415 PM MDT

* AT 329 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS UP TO
  ABOUT 70 MPH.  THIS STORM WAS LOCATED 3 MILES WEST OF DEER TRAIL...
  OR 32 MILES NORTHWEST OF LIMON...MOVING EAST AT 30 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COTTONWOOD
  VALLEY AND DEER TRAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

&&

LAT...LON 3968 10371 3948 10372 3955 10424 3971 10417
TIME...MOT...LOC 2129Z 276DEG 24KT 3960 10406
WIND...HAIL 70MPH <.75IN

$$
2 follow-up statements
907 
WWUS55 KBOU 312148
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
348 PM MDT TUE JUL 31 2012

COC005-039-312215-
/O.CON.KBOU.SV.W.0092.000000T0000Z-120731T2215Z/
ELBERT CO-ARAPAHOE CO-
348 PM MDT TUE JUL 31 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR EASTERN ARAPAHOE AND NORTHEASTERN ELBERT COUNTIES...

AT 348 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS UP TO
ABOUT 70 MPH.  THIS STORM WAS LOCATED 6 MILES WEST OF COTTONWOOD
VALLEY...OR 27 MILES NORTHWEST OF LIMON...MOVING EAST AT 30 MPH.

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
COTTONWOOD VALLEY AND DEER TRAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

&&

LAT...LON 3957 10412 3971 10413 3968 10371 3948 10372
TIME...MOT...LOC 2148Z 274DEG 24KT 3962 10386
WIND...HAIL 70MPH <.75IN

$$
169 
WWUS55 KBOU 312159
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
359 PM MDT TUE JUL 31 2012

COC005-039-312208-
/O.CAN.KBOU.SV.W.0092.000000T0000Z-120731T2215Z/
ELBERT CO-ARAPAHOE CO-
359 PM MDT TUE JUL 31 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ARAPAHOE AND
NORTHEASTERN ELBERT COUNTIES IS CANCELLED...

THE THUNDERSTORMS HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE 
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3957 10412 3971 10413 3968 10371 3948 10372
TIME...MOT...LOC 2158Z 276DEG 24KT 3955 10381

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 3:22 PM MDT, 6 minutes earlier.

Area forecast discussion, Jul 31, 3:22 PM MDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
322 PM MDT TUE JUL 31 2012

.SHORT TERM...AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL REMAIN
CENTERED OVER THE TEXAS AND OKLAHOMA PANHANDLES TONIGHT THROUGH
MIDDAY WEDNESDAY...THEN IT IS EXPECTED TO SHIFT TO THE SOUTH AS A
WEAK UPPER LEVEL DISTURBANCE BRUSHES ACROSS NORTHERN COLORADO LATE
IN THE DAY. THE FLOW ALOFT WILL BE MORE WEST/SOUTHWESTERLY
TONIGHT...THEN BE MORE WEST/NORTHWESTERLY ON WEDNESDAY. ONE ROUND
OF SHOWERS AND THUNDERSTORMS IS MOVING THROUGH THE DENVER METRO
AREA AT THIS TIME...WITH THE STRONGER STORMS PRODUCING UP TO ONE HALF
INCH OF RAINFALL...PENNY SIZE HAIL AND WIND GUSTS OF 35-40KTS.
THESE TSTMS SHOULD CONTINUE TO INITIATE MORE DEEP CONVECTION AS
THEY MAKE THEIR WAY EAST. THE THREAT OF A SEVERE TSTMS DEVELOPING
STILL EXISTS OVER THE NORTHEAST PLAINS LATE THIS AFTN AND EVNG.
WET MICROBURSTS COULD PRODUCE DAMAGING WINDS AND HAIL TO ONE INCH
IN DIAMETER. THE 15Z HRRR THIS MORNING...REFLECTED THE DEVELOPING
TSTMS FAIRLY WELL SO WL GO WITH ITS TREND. IT INDICATES MORE ISOLD
TSTM COVERAGE FM THE URBAN CORRIDOR WESTWARD UNTIL AROUND
03Z...THEN SWINGS ANOTHER AREA OF SHOWERS AND STORMS IN THE CWFA
OVERNIGHT BUT NOT AS INTENSE...SIMILAR TO WHAT OCCURRED THIS
MORNING. IF IT PANS OUT THEN THE SOUTHERN PORTION OF THE CWFA
SHOULD FAIR THE BEST WITH THE SECOND ROUND.

ON WEDNESDAY...PW VALUES REMAIN FAIRLY HIGH BUT WITH VALUES
SLIGHTLY LOWER IN THE 0.8-0.9 RANGE. STORM MOTIONS MORE NORTHWEST
TO SOUTHEAST. OVERALL CAPES NOT AS IMPRESSIVE AROUND 700 J/KG WITH
SOME CIN AS WELL THROUGH 21Z. A WEAK UPPER LEVEL TROUGH MAY
PROVIDE THE INITIATION FOR DEEP CONVECTION LATE WEDNESDAY AFTN.
WL GO WITH SCT COVERAGE IN THE HIGH COUNTRY WITH ISOLD POPS ACROSS
THE URBAN CORRIDOR AND ADJACENT PLAINS. OVERALL THE THREAT OF
TSTMS PRODUCING VERY HEAVY RAIN SHOULD BE LOWER THAT TODAY.

.LONG TERM...CHANGES LOOK TO BE IN STORE AS WE HEAD INTO THE
WEEKEND. WESTERLY FLOW OVER THE NORTHERN U.S. IS FORECAST TO DROP
A LITTLE FARTHER SOUTH WHICH WILL TEMPORARILY DISRUPT THE
MONSOONAL CIRCULATION OVER THE SOUTHWESTERN PART OF THE COUNTRY.
THE MAIN IMPACT FROM THIS WILL NOT ARRIVE UNTIL FRIDAY OR SATURDAY
SO THURSDAY MAY HAVE ONE MORE AFTERNOON OF SHOWERS OVER THE
MOUNTAINS AND OUT ACROSS THE PLAINS. TEMPERATURES WILL CONTINUE
CLIMBING INTO THE LOWER AND MID 90S ON THE PLAINS THROUGH FRIDAY.
ON SATURDAY...A DECENT SURFACE FRONT IS FORECAST TO DROP INTO THE
STATE AS AN UPPER TROUGH PASSES FROM WYOMING OUT ONTO THE NORTHERN
GREAT PLAINS. MUCH COOLER TEMPERATURES WILL RESULT...WITH A
PROBABLE END TO THE STREAK OF 90+ DAYS AT KDEN. THERE COULD BE
SOME MORNING CLOUDS AGAINST THE FOOTHILLS SATURDAY MORNING...BUT
THE REST OF THE DAY SHOULD BE FAIRLY STABLE ACROSS THE FORECAST
AREA. FOR THE REST OF THE WEEKEND AND EARLY NEXT WEEK...THE UPPER
RIDGE OVER THE SOUTHWESTERN U.S. WILL BEGIN TO RE-ESTABLISH A
MONSOONAL CIRCULATION. THE CHANCE OF SHOWERS AND THUNDERSTORMS
WILL CREEP BACK INTO THE FORECAST WITH HIGH TEMPERATURES ONCE
AGAIN CLIMBING INTO THE 90S ON THE PLAINS.

&&

.AVIATION...ISOLD TSTMS MOVING ACROSS SRN AND ERN PORTIONS OF THE
METRO AREA AT THIS TIME. WL GO WITH PRIMARILY VCTS THE REST OF THE
AFTN AND EVENING. A SECONDARY ROUND OF SHOWERS MAY SPREAD ACROSS
THE AREA LATE THIS EVENING AND OVERNIGHT...SIMILAR TO LAST NIGHT.
MUCH OF THIS MAY REMAIN MORE SOUTH OF THE DENVER AREA. OVERALL
EXPECTED VFR CONDITIONS BUT COULD SEE CIGS ON 050-060 WITH ANY
TSTMS THAT REDEVELOP LATER. SHOULD SEE NORTHWESTERLY WINDS THIS
AFTERNOON TRANSITION MORE EASTERLY BY THIS EVENING...THEN
SWITCHING TO DRAINAGE OVERNIGHT. IF DECENT CONVECTIVE SHOWERS
OCCUR OVERNIGHT OVER THE PALMER DIVIDE...THEN THE SOUTHERLY DRAINAGE
WINDS MAY AGAIN GET ENHANCED LATE TONIGHT AND WEDNESDAY MORNING.

&&

.HYDROLOGY...SLGT CHC OF TSTMS EXPECTED THE REST OF THIS AFTERNOON
AND EVENING. DO NOT ANTICIPATE THE STORMS TO BE AS STRONG AS THOSE
THAT OCCURRED EARLIER THIS AFTERNOON...SO BELIEVE THE THREAT OF
FLOODING RAINS IN THE BURN AREAS WILL BE LOW. COULD SEE SOME
REDEVELOPMENT OF SHOWERS AND STORMS AFTER 04Z THIS EVENING BUT
SUSPECT THIS AREAS OF SHOWERS AND STORMS WILL REMAIN ALONG AND
SOUTH OF THE INTERSTATE 70 CORRIDOR.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...COOPER
LONG TERM....DANKERS
AVIATION...COOPER
Hazardous weather outlook, Jul 31, 10:59 AM MDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1059 AM MDT TUE JUL 31 2012

COZ030>051-011700-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1059 AM MDT TUE JUL 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TODAY
WITH WITH LOCALLY HEAVY RAINFALL POSSIBLE. THE STORMS WILL DEVELOP
IN THE MOUNTAINS BY NOON AND THEN SPREAD EASTWARD ACROSS THE URBAN
CORRIDOR AND NORTHEAST PLAINS THROUGH THE COURSE OF THE AFTERNOON
AND EVENING. THE STRONGER STORMS WILL PRODUCE HEAVY RAINFALL...WIND
GUSTS TO AROUND 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL.

THERE IS ENOUGH LOW LEVEL MOISTURE AND INSTABILITY ON THE
NORTHEAST PLAINS FOR ONE OR TWO SEVERE STORMS WITH DAMAGING WINDS
AND HAIL UP TO ONE INCH IN DIAMETER. THE MAIN THREAT FOR ANY
SEVERE STORMS WOULD BE EAST OF A LINE FROM FORT MORGAN TO LIMON.
GIVEN THE CONTINUED HIGH MOISTURE VALUES IN THE ATMOSPHERE...
RAINFALL RATES AROUND ONE INCH IN 30 MINUTES CAN BE EXPECTED FROM
THE STRONGEST STORMS. STORMS THAT TRAVEL OVER THE BURN SCARS MAY
RESULT IN LOCALIZED FLASH FLOODING CONDITIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE MONSOON ARE EXPECTED
AGAIN ON WEDNESDAY. HOWEVER...RAINFALL AMOUNTS ARE NOT EXPECTED TO
BE AS GREAT AS WITH STORMS EARLIER IN THE WEEK. A FEW STORMS ON
THE FAR EASTERN PLAINS MAY PRODUCE LARGE HAIL AND STRONG GUSTY
WINDS. FOR THE REMAINDER OF THE WEEK EXPECT DRIER CONDITIONS AS
THE FLOW OF MONSOONAL MOISTURE GETS DISRUPTED BY HIGH PRESSURE
ALOFT BUILDING OVER ARIZONA AND UTAH. ON SATURDAY...A COLD FRONT
MOVING INTO NORTHEAST COLORADO DURING THE PRE-DAWN HOURS WILL
USHER IN COOLER TEMPERATURES. AREAS NEAR THE FOOTHILLS MAY EVEN
SEE LOW CLOUDS AND SOME LIGHT RAIN SHOWERS DURING THE MORNING.
OTHERWISE DRY WEATHER WILL CONTINUE THROUGH EARLY NEXT WEEK WITH
TEMPERATURES GRADUALLY WARMING THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT...HOWEVER
REPORTS OF HEAVY RAIN AND FLOODING WOULD BE APPRECIATED.

COOPER/DANKERS

In the hours before

Special weather statement, Jul 31, 1:03 PM MDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
103 PM MDT TUE JUL 31 2012

COZ036-039-040-311930-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY CO-
103 PM MDT TUE JUL 31 2012

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  NORTHEASTERN JEFFERSON COUNTY
  EXTREME WEST CENTRAL ARAPAHOE COUNTY
  EXTREME WEST CENTRAL ADAMS COUNTY
  WEST CENTRAL DENVER COUNTY

AT 104 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING MARBLE SIZE HAIL.  THIS STORM WAS
LOCATED OVER CENTRAL ARVADA...OR 11 MILES NORTHWEST OF DENVER...
MOVING EAST AT 15 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO IDLEDALE...
FEDERAL HEIGHTS...WHEAT RIDGE...SOUTHERN WESTMINSTER...SOUTHWESTERN
THORNTON...SOUTHWESTERN NORTHGLENN...LAKEWOOD...GOLDEN...WESTERN
DENVER AND ARVADA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY.
TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE
THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
IN DANGER OF BEING STRUCK BY LIGHTNING.

&&

LAT...LON 3988 10520 3990 10499 3968 10499 3966 10529
      3985 10521
TIME...MOT...LOC 1904Z 265DEG 14KT 3981 10512
Special weather statement, Jul 31, 1:39 PM MDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
139 PM MDT TUE JUL 31 2012

COZ036-039-040-312030-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY CO-
139 PM MDT TUE JUL 31 2012

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  EAST CENTRAL JEFFERSON COUNTY
  EXTREME NORTH CENTRAL DOUGLAS COUNTY
  WESTERN ARAPAHOE COUNTY
  SOUTHWESTERN ADAMS COUNTY
  DENVER COUNTY

AT 139 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING MARBLE SIZE HAIL...AND WIND GUSTS
TO AROUND 40 MPH.  THIS STORM WAS LOCATED OVER WESTERN DENVER...
MOVING EAST AT 15 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO SHERIDAN...
GREENWOOD VILLAGE...CHATFIELD RESERVOIR...SOUTHWESTERN DENVER
INTERNATIONAL AIRPORT...CENTENNIAL...WHEAT RIDGE...LITTLETON...
LAKEWOOD...ENGLEWOOD...DENVER...SOUTHWESTERN COMMERCE CITY...WESTERN
AURORA AND SOUTHERN ARVADA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINS MAY ALSO OCCUR WITH THIS STORM...WHICH MAY FLOOD
LOW-LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR
VEHICLE ON A FLOODED ROADWAY.

&&

LAT...LON 3982 10477 3957 10477 3954 10514 3979 10514
TIME...MOT...LOC 1939Z 257DEG 11KT 3970 10503
Special weather statement, Jul 31, 2:13 PM MDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
213 PM MDT TUE JUL 31 2012

COZ036-040-041-312045-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
213 PM MDT TUE JUL 31 2012

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  NORTHWESTERN ELBERT COUNTY
  NORTHERN DOUGLAS COUNTY
  WESTERN ARAPAHOE COUNTY
  SOUTH CENTRAL DENVER COUNTY

AT 212 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS CAPABLE OF PRODUCING MARBLE SIZE HAIL...AND WIND GUSTS
TO AROUND 40 MPH.  THE FIRST STORM WAS LOCATED OVER EASTERN
AURORA... MOVING EAST AT 20 MPH. THE OTHER STORM WAS LOCATED 3 MILES
NORTHEAST OF LOUVIERS...OR 15 MILES SOUTH OF DENVER AND WAS ALSO
MOVING EAST AT 15 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO CASTLE
PINES...BUCKLEY AFB...THE PINERY...SURREY RIDGE...SEDALIA...PARKER...
LOUVIERS...HIGHLANDS RANCH...GREENWOOD VILLAGE...FRANKTOWN...BEVERLY
HILLS...ARAPAHOE PARK...CENTENNIAL...SOUTHERN DENVER AND SOUTHWESTERN
AURORA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINS MAY ALSO OCCUR WITH THIS STORM...WHICH MAY FLOOD
LOW-LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR
VEHICLE ON A FLOODED ROADWAY.

&&

LAT...LON 3970 10453 3936 10468 3942 10508 3973 10487
TIME...MOT...LOC 2012Z 273DEG 19KT 3950 10495
Local storm report, Jul 31, 3:23 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
323 PM MDT TUE JUL 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TSTM WND GST     6 NW ELIZABETH          39.42N 104.68W
07/31/2012  M57.00 MPH       DOUGLAS            CO   TRAINED SPOTTER

&&

WFO BOU

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 6:18 PM MDTSevere Thunderstorm WarningBOUWashington27 min
Jul 31, 1:03 PM MDTSpecial Weather StatementBOUBroomfield27 min
Jul 31, 1:39 PM MDTSpecial Weather StatementBOUDenver51 min
Jul 31, 2:13 PM MDTSpecial Weather StatementBOUDenver32 min
Jul 31, 2:51 PM MDTSevere Thunderstorm WarningBOUDouglas, Elbert29 min
Jul 31, 4:43 PM MDTSpecial Weather StatementBOULincoln47 min
Jul 31, 5:39 PM MDTSpecial Weather StatementBOULincoln36 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.